Skip to content

Announcements

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


question about a drug (ic prochlorperazine) making me feel better
avatar
qk1902 posted:
Hi a few months ago I was given a script for ic prochlorperazine due to a stomach bug or something that I had. I was throwing up alot so my new doctor wrote me the ic prochlorperazine script. I looked it up online and it said it reduced vomiting, and also gave a "calming down" effect so I took it whenever I felt real depressed or sad and it seemed to do me pretty good. I am almost out of the pills (as he only gave me 20) and was wondering if I should ask about getting a refill? I dont know how serious this drug is, but I dont want them to think I am a drugie or something- I only use it to make me feel better (then again thats what druggies say about taking drugs lol). I also go to a psychiatrist every few months for adhd (and get a script for adderall) so if my regular doctor was unwanting or unwilling to give me more ic prochlorperazine then I suppose I could ask the other one if he could write me a script for it, but then again if my doctor is unwilling to do so maybe the other one will also be unwilling to do so? Thats why I am checking here, to see if it would be something a doctor would consider writing a script for?
Reply
 
avatar
chez1 responded:
hi gk1902
My advice has to be speak to your doctor and say exactly what your have said here, there are alot of medications that can help with anxiety and give the "calming effect". I would worry that this medication was prescribed for the tummy bug and if it returned you would have nothing to use as the body is very good a recognising the good stuff and becomes immune to it, on the other hand if the tummy upset was more anxiety based then this may be the best medication for you
So rambling apart, speak to your dr and see where to go from there.
People often say that motivation doesn't last. Well, neither does bathing - that's why we recommend it daily...........Zig Ziglar
 
avatar
qk1902 replied to chez1's response:
thanks for the reply. I will talk to my doctor about this.
 
avatar
Markymarkuk responded:
Hello I was given this drug about a year ago to help me with an inner ear infection (because i was suffering from dizzyness. This drug changed my life, it made me feel happy and alive and made me do things i normly wouldn't do (socialise a lot more, go on my exercise bike). I explained all this to my GP but she said that she could not prescribe it long term because it can causes parkinsons disease if taken long term later in life. I came off it and for the past year ive missed it but last week my ear infection came back and she gave me some more! I'm having a great week this week but I know I will have to come off it again soon. I'm thinking of going to my epilepsy specialist (because i suffer from epilepsy) and explaining it to him see if he can give it me long term because it also helps with my fits (reduces them) hope his helps


Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Sexual Problems from Meds..What to do!Expert
Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
Was this Helpful?
29 of 36 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.